I previously posted this on the depression forum, but another member suggested I post it here. I do not feel myself. I manage to get things done, but i feel like the day to day necessities are just too much to handle, laundry, cleaning, pretty much anything outside of going to work. I have no energy & will sleep as long as my husband lets me on the weekends. I feel like im depriving my child of a fun mommy to play with. I feel terrible because i have nothing to be depressed about. I have a good husband, child, family, a job, house, etc. I also think I had undiagnosed post partum depression which i never let anyone know about because i was ashamed. I did eventually feel better. I just have no motivation. I didnt even realize i could be depressed until i started taking a drug called tramadol for pain. I used it a few times a week & noticed i felt much better with more energy and less mood swings. Come to find out this drug actually increases seratonin levels which would explain my elevated mood. Now I'm wondering if I should try St. John's wort or see a psychiatrist for an antidepressant. Any ideas?
Postpartum depression is a very serious condition that must be addressed and treated as such. You have exacerbated your situation by "treating" with tramadol which is the most insidious drugs on the market today. Please read my blog on the subject. Even though tramadol is not considered a true narcotic medication and is relatively easily prescribed for pain by some physicians, it is as you have found out quite addictive and difficult to quit. I would only imagine that the physician, who has been prescribing you the tramadol so freely, should be willing to help you out with the side effects of the withdrawals that you are now experiencing. You should definitely be tapering the pills to minimize the symptoms of withdrawal. The withdrawal from it is essentially the same as the one for the opiates and usually takes several weeks of the really nasty symptoms followed by several more of just insomnia and general weakness and depression. S/he may be able to prescribe you some Requip for the restless leg syndrome and possibly something like Seroquel low dose for the insomnia. I do think you should go on an SSRI antidepressant for at least a few months to cover the SSRI effects of the tramadol, as well as treat your postpartum blues. But it does get better and better every day, so please don’t give up. I encourage you again to look at my blog on tramadol and especially to the responses to it. Read also the blog about the detox options for more info on withdrawals by clicking on my name and you may be interested in taking a look at my clinic’s website, www.mdsdrugdetox.com since we often detox patients with tramadol addictions. Once you get through the withdrawals, the only thing you should keep in mind is as people start to feel really good after a few months out; they forget how bad the withdrawal really was and think they can start using again. Just once or twice.... and they get caught up yet again. Please try to remember how bad it is right now and stay far away from all drugs in the future. It is just not worth it. Good luck to you and your family and my best wishes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.